MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HOLTER RICKHAM RES,LGPLAS; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD HOLTER RICKHAM RES,LGPLAS; RESERVOIRS
Catalog Number 821616
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Event or Problem Description
Study: cerliponase alfa observational study referring to an approximately 5 year-old male subject.The subject's past medical history and procedure included: medical device implantation.The subject's concurrent conditions included: pain, neuronal ceroid lipofuscinosis, sleep disorder, gastrooesophageal reflux disease, and epilepsy.No allergies were reported.Concomitant medication included: vitamin d, midazolam, valproate sodium, lamotrigine, paracetamol, hydroxyzine, and esomeprazol.Premedication included: dexamethasone phosphate and clemastine.On an unreported date, the subject underwent implantation of an intracerebral ventriculostomy (icv) set (codman; model, lot and serial numbers were not reported).On (b)(6) 2021, the subject initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was not reported.On (b)(6) 2023, the subject received his brineura administration and there were no clinical abnormalities, no signs of infection, and no signs of leakage from the reservoir.The infusion was given without any problems and the subject had a normal csf count.A csf culture was taken that day and became positive on (b)(6) 2023 with gram positive cocci; staphylococcus epidermidis was cultured.On (b)(6) 2023, the subject was diagnosed with a grade 3 device related infection (device related infection) with symptoms of nausea and apathy.The subject was hospitalized due to the event and was started on unspecified antibiotics as treatment for the event.The subject's rickham reservoir was removed on an unspecified date.Treatment additionally included vancomycin for 7 days after the rickham reservoir was removed and the subject was scheduled to have a new icv device placed.On an unspecified date, treatment with brineura was missed due to the event.The outcome of the event was reported as recovering/resolving.The investigator assessed the event as medically significant.The investigator assessed the event of device related infection as not related to treatment with brineura and related to the icv device.No other etiological factors were reported.Case comment: the patient experienced device related infection, which is a known complication of icv device use.The causality of the event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, e1, g3, g6, h2, h3, h4, h6, h10 complaint sample was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the issue reported by the customer, could be linked to the patient and hospital surroundings as the review of the sterilization certificate was conform to specification when released.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: the subject's additional concomitant medications included clobazam, diclofenac sodium, sodium chloride and eropenem trihydrate.Treatment for the event included vancomycin hydrochloride.No further information is expected.
 
Event or Problem Description
N/a.

Brand Name
HOLTER RICKHAM RES,LGPLAS
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17034614
Report Number3013886523-2023-00168
Device Sequence Number6908877
Product Code JXG
UDI-Device Identifier10381780517733
UDI-Public(01)10381780517733(17)250131(10)4470362
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number821616
Device Lot Number4470362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date08/02/2023
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLEMASTINE (CLEMASTINE) 02/11/2022 TO ONGOING; DEXAMETHASONE 05/06/2022 TO ONGOING; ESOMEPRAZOL (ESOMEPRAZOL) 04/26/2023 TO ONGOING; HYDROXYZINE (HYDROXYZINE) 12/07/2022 TO ONGOING; LAMOTRIGINE (LAMOTRIGINE) 05/25/2022 TO ONGOING; MIDAZOLAM (MIDAZOLAM) 11/27/2020 TO ONGOING; PARACETAMOL (PARACETAMOL) 04/07/2023 TO 04/07/2023; PARACETAMOL (PARACETAMOL) 07/15/2022 TO ONGOING; VALPROATE (VALPROATE SODIUM) 02/14/2022 TO ONGOING; VITAMIN D (VITAMIN D) --/--/2017 TO ONGOING
Patient Age5 YR
Patient SexMale